MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number RAD-SC30-175
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Variance permits numbering sequence to deviate from the definition of a manufacturer report number found in 21 cfr part 803.3 (m)(3), to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
It was reported a stealth 360 peripheral orbital atherectomy device was used to treat a heavily calcified, 90% stenosed popliteal artery.During the procedure, the oad crown became stuck in the small branch of the popliteal artery.It was indicated the vessel was too small for the oad crown, which led to the oad crown becoming stuck.The physician changed access from the left radial to the right femoral.Nitroglycerin and verapamil were administered, followed by balloon angioplasty to complete the procedure.It was indicated tissue was observed on the device ex-vivo.The patient was in stable condition.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B5: event description updated.D9: device return date added.H6: code 1562 added.
 
Event or Problem Description
It was reported a stealth 360 peripheral orbital atherectomy device was used to treat a heavily calcified, 90% stenosed popliteal artery.During the procedure, the oad crown became stuck in the small branch of the popliteal artery.It was indicated the vessel was too small for the oad crown, which led to the oad crown becoming stuck.The physician changed access from the left radial to the right femoral.Nitroglycerin and verapamil were administered, followed by balloon angioplasty to complete the procedure.It was indicated tissue was observed on the device ex-vivo.The patient was in stable condition.Additional information was received indicating the oad crown detached.No components were left in-vivo.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, and dimensional analysis were performed on the returned device.The reported material separation, and device contaminated at the user facility are confirmed.However, the device embedded in tissue or plaque and entrapment of device were not able to be confirmed due to the operational context of the reported issues.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported material separation, and device contaminated at the user facility, device embedded in tissue or plaque and entrapment of device appears to be related to use inconsistent with the instructions for use.Analysis of the device identified biological material on the driveshaft crown section, with the crown bond separated.Additional analysis found that that the device had stalled 25 times during the procedure.In this case it is likely that the reported issues are related to use of the oad in a vessel too small for the crown, which his consistent with the complaint details.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key20696536
Report Number3004742232-2024-01003
Device Sequence Number14415648
Product Code MCW
UDI-Device Identifier10850000491325
UDI-Public(01)10850000491325(17)260131(10)524953-1
Combination Product (Y/N)N
PMA/510(K) Number
K220568
Exemption NumberGEN2400518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberRAD-SC30-175
Device Catalogue NumberRAD-SC30-175
Device Lot Number524953-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/02/2024
01/15/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/27/2024
01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite